Friday, November 16, 2012

Accutane?

To Accutane or not to Accutane?  Ever since I have started fertility treatments years ago - my skin has forever changed.  My body HATES artificial hormones!  In high school I may have had 10 zits total.  Now I have 10 zits on my left chin.  I'm REALLY contemplating going on Accutane.  The list of side effects go on and on...but I don't think I can take my face looking like a war zone much longer.  It is definitely the biggest confidence deflater EVER! 
I remember complaining about my skin to my best friend Jen.  I sent her a picture of how terrible it looked:
  She asked me if there was any way to cover them or if I had tried Proactiv. :)  She's the type of person that knows exactly what to say.  She never said "Oh, it doesn't look that bad" or "Well, at least you don't have to get fat during the pregnancy" (Yes, I got those responses from someone).  I remember telling her the zits, injections, vaginal ultrasounds, money, etc. would totally be worth it if there was a positive pregnancy test in the end.  A few weeks later I sent her this picture:
She was freaking out and so excited for us.  Then she asked, "Now do you LOVE your zits?" haha.. :) I replied, "YES!!"
Everything we have been through is TOTALLY worth it - to have 3 kids in the end is the biggest blessing EVER!!!!!!  But, if I can take something to fix my skin - I think I might try it.  Any thoughts??

12 comments:

Kristi Cloward said...

You don't know me, but I'm a friend of your sister. Anyway, I went on a generic form of accutane called clarivis and loved it. I didn't notice any "emotional" side affects that a lot of people complain about. I actually felt more happy than sad on it because I was so glad to have my acne go away. I did get a slightly reddish face due to the dryness that it causes. But my only comment I ever got was "looks like you've been in the sun a lot" :-) Totally go for it!

The Dabo's said...

DON'T DO ACCUTANE! I'm serious. Let's try other options first. Accutane is poison for the body. Like I'm surprised they still let you get it. Have you gone to the derm? Is there any other meds that help that are not Accutane? Maybe Monodox?

Kim said...

You don't know me either, but yes, I HIGHLY, HIGHLY recommend Accutane. I actually did the generic form, Isotretinoin, 2 years ago. It did wonders for my skin, and the only mildly-irritating side effect I experienced was dryness. No depression, no weight gain, none of that. I was even on the highest dosage and didn't have the terrible side effects you read about. It's also worked wonders on everyone I know who's done it. I think you should give your body at least a year since stopping fertility treatments, but if you still have acne after that, DO IT!! :)

OLIVERSONFAM said...

Ok....So you lived with me for a week and saw how SPECIAL my face is...was...is?!?!? It's getting better now that we have found I am allergic to just about everything!
I'm allergic to rubbing alcohol...Did you know what I was trying to dry out my face with....ALCOHOL!!
So, now all my blood draws are done with iodine instead of alcohol and my arm isn't breaking out anymore.
Also, just about all products have some form of alcohol in them. So, I have to read carefully!
Anyhow, Just last week my derm perscribed me aczone...HOLY COW!! Where has it been my whole life!...
LOVE IT!
Maybe I am just in the honeymoon stage...But, nothing has ever worked this quickly.
It's just a topical that is VERY GENTLE...I guess I am super sensitive.
But, it's not CHEAP! with insurance it's $50 for a month supply. But, So far I would say it is worth it.
Also, my other doc, said it would be best to go on a gluten, dairy free diet since Crohn's disease has been detected. That has a lot to do with my nasty skin as well.
I haven't started the diet...I feel like starting during the holiday's is setting me up for failure....So, my life will have to change after the new year. We'll see where that gets me!
GOOD LUCK...I know ALL too well how it feels to have NASTY skin.
Lucky for you, you still are HOT Mess even with acne!
As for Accutane, I still would never go back on it. Sometimes I feel like it could be a reason my health has taken a turn for the worse. But who knows!

Nancy said...

See a dermatologist - they can prescribe great stuff! Little pricey, but worth it.

Janet said...

i went on it three times...and my acne is back again. my skin was perfect for awhile after each time. the last time it lasted the longest, but i also continued on tazorac (topical) and yaz birth control for years after i was done with that round of accutane. Now that i am off yaz and tazorac cause im trying to get pregnant, my skin has become horrible again. I do know another person who took accutane and now has chrons...

its a tough one. I literally tried everything else before doing accutane each time. I can give you tips on every single acne med! haha aldactone PO can also be taken and sometimes helps. I am sorry about your skin. It is the worst!!! It looks bad AND hurts. no one gets it unless you've been there.

right now i am trying argan oil. i have seen minimal results.

GOOD LUCK!

Heather B said...

Well I know there are supposedly some bad (possible) side effects of accutane. But it changed my life and I didn't have any side effects besides horribly dry/peeling lips. (chapstick....literally every 5 minutes. You'll die without it.) The first time I did it in college, I didn't complete the full course. It came back a few years later. I did a second course (your derm. will first make you try topical stuff to show your insurance company that they tried "other options" first) and I made SURE to finish the whole course. I have had the most clear perfect skin ever since, 10 years later. I get an occasional zit here and there, but that's it. I usually don't wash my face at night either (unless there is makeup on it.) So I am a HUGE HUGE fan. I was on the generic that someone else mentioned...the Iso one I think. Anyway, I say do it.

The Pearson's said...
This comment has been removed by the author.
The Pearson's said...

Accutane works but DONT use it. If you can handle being patient any much more I would suggest other options first. Here's my two bits. Proactive does nothing! Its an over the counter product meaning if anyone can buy it on TV or at a kiosk at the airport then its not a very strong percentage of Benz. I can get you stronger stuff or so could Steph. If you are done with hormones and pills and all that fertility jazz I would let all that junk clear out of your system and give your skin time to go back to its normal PH levels that its used to being at.. like when you had clear skin. Also I would do fotofacials to just clean up scaring and darkened spots left behind. Start with trying to get an over all even tone, that would make you happier. A fotofacial would do that. You could go to Toni Rose at her new job. Get your skins tone even again and get on a stronger home care regimen before accutane. I know you are so sick of the acne I can imagine. Even me with my clear skin to the more common acne I get here in the humidity make me literally cry. In my opinion it doesn't make sense to take a drug to get rid of zits when you know exactly what the zits are being caused from. So if you can illuminate the cause (Im not sure if your done with fertility or other hormones) but then do laser treatments. Laser will also help the active acne. You can get a series of laser treatments for a decent price now a days. I have more ideas for you when I see you in person either here or over Christmas I will see you!

Chelsea said...

I did accutane and it totally worked for me, but it was pretty dang brutal. My dr had me on a dosage for a 220 pound man because I wanted to get done before our wedding, and it worked. I rarely ever get acne unless I'm pregnant. (first 3 months). Good luck! I hate zits.

*Alice Anne* said...

Soon you should be off all artificial hormones, right? Maybe your skin will stop freaking out then. I'd only use over-the-counter products until all that was out of my system. Every time I've seen you you've looked great! I have never once noticed you had bad skin at all, so maybe you're doing a great job of covering it up?

Scyt Rac said...

Thanks for the nice and informative post.. good one

Isotretinoin